MAUDE Adverse Event Report: BIOSENSE WEBSTER INC CRISTA CATH; CATHETER, ELECTRODE RECORDING

BIOSENSE WEBSTER INC CRISTA CATH; CATHETER, ELECTRODE RECORDING
Catalog Number D7A20131RT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/24/2024
Type of Reportable Event Death
Additional Manufacturer Narrative
Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Note: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.(b)(4).
 
Event or Problem Description
It was reported that a patient underwent an ischemic ventricular tachycardia (isvt) ablation procedure with a webster cs and a crista cath and the patient experienced cardiac arrest and hemorrhage that resulted in death.The patients pressure dropped significantly during transesophageal echocardiogram (tee) prior to transeptal puncture.After this was noticed, cardiopulmonary resuscitation (cpr) was administered.The patients' pressure would recover slightly and then fall again - all while going in and out of ventricular tachycardia (vt).Patient was shocked back into normal rhythm when needed.Interventional radiology (ir) was called to check for aortic and retroperitoneal bleed with no findings.Cardio vascular (cv) surgery was called and placed the patient on ecmo.The patient was stable and on ecmo and then shortly after the patient started to code.Cv surgery, ir and eps were all in the room attempting to figure out the problem.It was noticed the patient¿s abdomen was distended.Physicians surgically opened the belly and found the abdomen was full of blood.After a long-standing effort, anesthesia said the pupils were non-reactive and blown.The cause of the bleed remains unknown to all the physicians and family did not want to do an autopsy.No ablation or transeptal puncture had occurred.The physician's opinion on the cause of the adverse event was patient condition.Significant history includes ventricular aneurysm, severe coronary disease and prior to the case an echo showed lv function of 40%.The echo was taken a few days before the procedure.

Brand Name
CRISTA CATH
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20019351
Report Number2029046-2024-02750
Device Sequence Number8748072
Product Code DRF
UDI-Device Identifier10846835005042
UDI-Public10846835005042
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K953768
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD7A20131RT
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2024
Initial Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BI DIR 7FR DEF CS,F-J,12 PIN; CARTO 3 SYSTEM; GENERATOR G4C-0718; GENERATOR G4CP-0737
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age64 YR
Patient SexMale